2 篇文章 • 第 1 頁 (共 1 頁)
The other day I came across some interesting numbers. Evidently we have now plenty of "facts" about lying, such as a study showing us lying on average 10-200 times a day.
"60 percent of people can’t go 10 minutes without lying at least once." (Journal of Basic and Applied Social Psychology)
So by the end of this post, I'd probably have lied a couple of times!
To be perfectly honest ( ), I wish I were a better liar; but my poor memory tells me that I wouldn't remember my lies, and would out myself before I know it.
However, are all these lies told because we are naturally deceitful, or are they done out of certain needs or necessity? Is the adage always "true," that "honesty is the best policy?"
Consider novels and screenplays. By definition, "fiction" writing is making up stories (otherwise we're writing non-fiction on "factual" events or people). "Acting" (theater or any scripted performances) is pretending something that's not happening for real (all that fake blood... )
Aren't they essentially all "lies?" Yet many think literature and art are the two crowning achievements of mankind - if not the things closest to truth, beauty, and humanity.
Does lying, then, has definitions that may change with the contexts, and in so doing, find certain merits?
Let's try a couple of fun activities, and see just how well we can manage to fool others.
In the second session we'll play the popular Werewolf party game (狼人殺), where we ask questions and tell things that conceal our true identity, while trying to uncover that of others. Are we good villigers or good werewolves? Find out at the meeting!
We'll explore ideas from the links below. The views expressed are solely those of the respective authors.
➤ Why do people lie and how often are you lied to? | BBC Ideas
➤ How to tell if someone is lying to you, according to researchers (NBC News)
https://www.nbcnews.com/better/health/h ... ncna786326
7:00 ~ 7:10pm Opening Remarks / Newcomer’s Self-introduction / Grouping
7:10 ~ 7:50pm Discussion Session (40 mins)
7:50 ~ 8:00pm Summarization (10 mins)
8:00 ~ 8:05pm Regrouping / Taking a 5 Minutes Break (Intermission)
8:05 ~ 8:45pm Discussion Session (40 mins)
8:45 ~ 8:55pm Summarization (10 mins)
8:55 ~ 9:00pm Concluding Remarks / Announcements
Meeting Date: As shown on the Subject Line
Meeting Time: 7:00pm – 9:00pm
Zoom meeting ID: 848 6108 3035
1. We advise participants to print out the discussion questions and bring them to the meeting for reference. As for the supporting articles, feel free to print them out, as well, according to your preference.
2. We suggest that participants read the articles and think about the questions in advance.
3. Newcomers should prepare a two-to-three minute self-introduction in English to deliver when called upon by the host before the start of the discussion. The host may also ask you to give brief feedback about the meeting at the conclusion of the meeting.
4. We conduct the entire meeting in English. All participants should have at least moderate English-conversation skills and be able to articulate your ideas for each discussion question.
5. We welcome newcomers and other guests to attend the meetings and join the discussion freely for twice (including on-site and online meetings). After that, we hope you will consider becoming a YoYo English Club member. We charge a NT$1500 lifetime membership fee.
Move to the top.